MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GST BLACK RELOAD, 45MM, 6 ROW; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GST BLACK RELOAD, 45MM, 6 ROW; STAPLE, IMPLANTABLE
Catalog Number GST45T
Medical Device Problem Codes Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 10/29/2024.D4: batch # unk.B3: event day and month unknown.Captured as 1/1/24.D4: udi: as the lot number for the device involved in the event was not provided, and the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the damage occur right out of the packaging, during loading/unloading, or in the operative field? was the plastic portion of the cartridge damaged? was the metal cartridge pan separated from the plastic portion of the cartridge? what part broke (closing trigger, firing trigger, handle, jaws, buttons, etc.)? did any piece break off of the device? if yes: did it fall into the patient? did retrieval alter the procedure in any way? if yes, please explain.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After 3 reload applied, the surgeon found the fragment which may come from reload in the patient body.So, they pick the fragment up.No patient consequences reported.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent : 11/15/2024 corrected data: b1, h1 additional information was requested, and the following was obtained: 1.Did the damage occur right out of the packaging, during loading/unloading, or in the operative field? not sure.Surgeon noticed the plastic portion after they fired.When surgeon rinsed the operative field, they found the portion and removed it.2.Was the plastic portion of the cartridge damaged? no.Just found the plastic portion, but not caused cartridge damaged.3.Was the metal cartridge pan separated from the plastic portion of the cartridge? no.The cartridge is intact.1.What part broke (closing trigger, firing trigger, handle, jaws, buttons, etc.)? did any piece break off of the device? no.They didn¿t notice any part broke.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.

Brand Name
GST BLACK RELOAD, 45MM, 6 ROW
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20559998
Report Number3005075853-2024-08190
Device Sequence Number11535261
Product Code GDW
UDI-Device Identifier10705036014911
UDI-Public10705036014911
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGST45T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown